Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 109, NWS New Orleans, LA

June 12, 2003Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 9:56 AM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2003, 9:56 AM CDT (14:56 UTC)
Expired
Jun 12, 2003, 11:00 AM CDT
In force
64 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Wilkinson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 9:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:00 AM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jun 12, 4:00 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT THU JUN 12 2003

OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. ALL SH/TS WILL BE WEAK THIS MORNING...THAT IS WHAT SH/TS DO
GET INTO THE AREA. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP
TO GET SOME TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH
TO KEEP PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH.
CIRRUS FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS
OVER TX WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS
MORNING. IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS
MORNING THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF
NEXT WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.

ACTUAL NUMBERS ARE:
    TH      FR      SA      SU      MO      TU      WE   T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089  6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087  6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087  5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085  5352434443434

.NEW...NONE
LA...NONE.
MS...NONE.

17
Hazardous weather outlook, Jun 12, 9:45 AM CDT, 11 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS AN UPPER LEVEL
DISTURBANCE WILL PASS EASTWARD ACROSS THE AREA TODAY. STRONG
THUNDERSTORMS ARE EXPECTED AND SOME THUNDERSTORMS MAY BE SEVERE
GENERALLY ALONG AND NORTH OF A LINE FROM NAPOLEONVILLE LOUISIANA TO
COASTAL MISSISSIPPI. HAIL UP TO 1 INCH AND WIND GUSTS UP TO 70 MPH
ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA AS UPPER LEVEL
DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED LATER TODAY.

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:30 AM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge60 min
Jun 12, 10:24 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Livingston, Saint James36 min
Jun 12, 11:04 AM CDTSevere Thunderstorm WarningLIXSaint James, Tangipahoa41 min
Jun 12, 11:06 AM CDTSpecial Marine WarningLIX114 min
Jun 12, 11:15 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington45 min
Jun 12, 3:53 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana37 min
Jun 12, 4:30 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana60 min
Jun 12, 5:00 PM CDTSpecial Marine WarningLIX60 min
Jun 12, 9:23 AM CDTSevere Thunderstorm WarningLIXWilkinson37 min
Jun 12, 11:42 AM CDTSevere Thunderstorm WarningLIXPearl River63 min
Jun 12, 1:26 PM CDTSevere Thunderstorm WarningLIXHarrison34 min
Jun 12, 1:49 PM CDTSevere Thunderstorm WarningLIXJackson41 min
Jun 12, 2:03 PM CDTSevere Thunderstorm WarningLIXHarrison12 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.